Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Fibroids in uterus. Taking cerazette medication, breast pain. History of miscarriage. Safe medication?

Hi, I suffered a miscarriage last year and while taking a scan the doctors discovered that I have a fibroid . My gynecologist prescribed cerazette to me which i have been taking for three weeks. I am concerned about the discomfort of breast pain. Does it matter it what time i take it every day as I have a habit of forgetting to take it at a set time each day. Is it safe to continue taking this form of contraception . I am 43 years old and I also smoke. Someone suggesting a patch ? I don t really know anything about this.
Asked On : Sun, 22 Jul 2012
Answers:  1 Views:  193
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello, I would be happy to help you with your question.

Your doctor has chosen a type of birth control that is progesterone only (typical birth control pills have estrogen and progesterone). This is an acceptable method of birth control, and it will likely help to improve whatever problems you might be having with regard to the fibroid and likely heavy cycles.

Breast pain can certainly be a side effect of the progesterone. It is not a bad sign, but it is obviously one reason why patient might choose a different birth control method. This is considered a safe birth control to take, but I will leave this answer up in the air a little bit since I know little about your history. Your age is not so much of an issue, and it is a good thing that you do not smoke.

The birth control patch contains estrogen as well. You should talk to you doctor about a low-dose combination pill (that contains estrogen / progesterone) as it might have fewer side effects.

I hope you are satisfied with this answer. If you need more details, please choose the Premium Service. Good luck!
Answered: Mon, 23 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor